Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Great Falls, MT

July 2, 20075 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 2, 2007, 4:38 AM MDT for 5 counties in Montana. It took effect at Jul 2, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 4:38 AM MDT (10:38 UTC)
In effect from
Jul 2, 2007, 12:00 PM MDT
Expired
Jul 2, 2007, 8:44 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT

The radar

The Great Falls radar (KTFX), 125 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3596 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 021038
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
438 AM MDT MON JUL 2 2007

MTZ118-021800-
/O.UPG.KTFX.FW.A.0001.070702T1800Z-070703T0300Z/
/O.NEW.KTFX.FW.W.0001.070702T1800Z-070703T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
438 AM MDT MON JUL 2 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT FOR DRY CONDITIONS AND ISOLATED THUNDERSTORMS FOR
PORTIONS OF SOUTHWEST MONTANA...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE VALLEYS OF SOUTHWEST MONTANA WILL SEE AFTERNOON TEMPERATURES
IN THE LOWER 90S...WITH MINIMUM HUMIDITY VALUES IN THE LOW TEENS.
A WEAK DISTURBANCE MOVING OVER THE AREA WILL CAUSE AFTERNOON WINDS
TO INCREASE AS WELL...ESPECIALLY OVER THE HIGHER TERRAIN.

ADDITIONALLY...THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS
BY LATE AFTERNOON. SOME OF THESE THUNDERSTORMS WILL PRODUCE LITTLE
PRECIPITATION UNTIL THE EVENING HOURS.

THE COMBINATION OF ALL OF THESE TYPES OF CONDITIONS...COUPLED
WITH A HIGH HAINES INDEX...WILL CAUSE POTENTIALLY DANGEROUS FIRE
WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS85 KTFX 021553
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
953 AM MDT MON JUL 2 2007

MTZ118-030300-
/O.CON.KTFX.FW.W.0001.070702T1800Z-070703T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
953 AM MDT MON JUL 2 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY AND VERY WARM CONDITIONS FOR PORTIONS OF 
SOUTHWEST MONTANA...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

THE VALLEYS OF SOUTHWEST MONTANA WILL SEE AFTERNOON TEMPERATURES
IN THE LOWER 90S...WITH MINIMUM HUMIDITY VALUES IN THE LOW TEENS.
A WEAK DISTURBANCE MOVING OVER THE AREA WILL CAUSE AFTERNOON
WINDS TO INCREASE AS WELL...ESPECIALLY OVER THE HIGHER TERRAIN.

THIS COMBINATION OF WEATHER CONDITIONS...COUPLED WITH A HIGH
HAINES INDEX...WILL CAUSE POTENTIALLY DANGEROUS FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 030244
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MDT MON JUL 2 2007


MTZ118-030345-
/O.CAN.KTFX.FW.W.0001.000000T0000Z-070703T0600Z/
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
844 PM MDT MON JUL 2 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE RED
FLAG WARNING.

RELATIVE HUMIDITY READINGS HAVE CLIMBED ABOVE 20 PERCENT AND WINDS
HAVE DECREASED ACROSS THE AREA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 2, 4:00 AM MDT, 38 minutes earlier.

Area forecast discussion, Jul 2, 4:00 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
400 AM MDT MON JUL 2 2007

.DISCUSSION...
ANOTHER MOSTLY QUIET MORNING IS EXPECTED OVER THE REGION...BEFORE
THINGS BECOME A BIT MORE ACTIVE THIS AFTERNOON...WHEN SCATTERED
THUNDERSTORMS DEVELOP...SOME OF WHICH COULD BE SEVERE.

TODAY...A LIGHTLY SOUTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE
REGION...AS SEVERAL UPPER LEVEL DISTURBANCE NOW OVER THE PACIFIC
NORTHWEST...MOVE EASTWARD TOWARDS CENTRAL MONTANA BY THIS EVENING.
OTHER THAN A FEW ISOLATED THUNDERSTORMS EAST OF LEWISTOWN AND UP IN
GLACIER PARK THIS MORNING...THE REST OF THE REGION WILL BE DRY
THROUGH NOON TODAY. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THIS
AFTERNOON OVER THE ROCKY MOUNTAIN FRONT AS THE DISTURBANCE OVER THE
PACIFIC NORTHWEST MOVES INTO THE REGION. SOME STORMS COULD BE SEVERE
AS THEY MOVE OUT OVER THE PLAINS...WITH THE MAIN THREAT FROM ANY
SEVERE THUNDERSTORMS BEING LARGE HAIL. REFER TO THE HWO FOR FURTHER
DETAILS. TEMPERATURES TODAY WILL BE FAIRLY SIMILAR TO SUNDAYS HIGHS
ACROSS THE REGION.

FOR TONIGHT...EXPECT SCATTERED THUNDERSTORMS TO AFFECT THE EASTERN
HALF OF CENTRAL MONTANA...AS THE UPPER LEVEL DISTURBANCE SLOWLY
EXITS THE REGION. OVERNIGHT LOWS WILL COOL NICELY TOWARDS
SUNRISE...AS THE CLOUD COVER THINS OUT A BIT.

FOR TUESDAY...EXPECT A MOSTLY QUIET WEATHER DAY OVER THE REGION...AS
A STRONG UPPER LEVEL RIDGE STARTS TO BUILD OVER THE REGION.
TEMPERATURES WILL BE SLIGHTLY COOLER IN THE WAKE OF MONDAYS
DISTURBANCE...BUT STILL ABOVE NORMAL.

FOR WEDNESDAY...THE START OF A PROLONGED PERIOD OF VERY WARM/HOT
TEMPERATURES IS EXPECTED TO MOVE INTO THE REGION. AFTERNOON HIGHS
WILL AVERAGE CLOSE TO 15 TO 20 DEGREES ABOVE NORMAL. LITTLE TO NO
PRECIP IS EXPECTED OVER THE REGION...DO TO A VERY DRY AIR MASS AND
MOSTLY STABLE CONDITIONS ALOFT. BRUSDA

THURSDAY THROUGH TUESDAY...UPPER LEVEL RIDGE TO ANCHOR OVER AREA
THURSDAY AND FRIDAY WITH A SURFACE LOW MOVING TO THE NORTH OF THE
AREA THURSDAY NIGHT AND FRIDAY MORNING. SURFACE LOW CONTINUES TO
BUILD DOWN OVER THE AREA FRIDAY NIGHT AND SATURDAY AS UPPER LEVEL
RIDGE FLATTENS. MODELS NOT IN AGREEMENT WITH RIDGE BUILDING OVER THE
AREA ON MONDAY AND TUESDAY. WARMED TEMPERATURES UP SLIGHTLY FOR
THURSDAY AND MORE ON FRIDAY. COOLED TEMPERATURES DOWN FOR SATURDAY
AND SUNDAY WITH THE COOL FRONT MOVING THROUGH THE AREA. ALSO
INCREASED CHANCE OF AFTERNOON PRECIPITATION OVER THE WEEKEND AND
INTO THE BEGINNING OF NEXT WEEK WITH SHORT WAVES MOVING UP AND OVER
THE AREA IN A MOIST SOUTHWEST FLOW ALOFT. CAMP

&&

.AVIATION...
UPDATED 0530Z.
SOUTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA. WEAK DISTURBANCES
MOVING THROUGH THE FLOW WILL CAUSE ISOLATED SHOWERS AND
THUNDERSTORMS TOP DEVELOP. VFR CONDITIONS WILL PREVAIL WITH MVFR
CONDITIONS IN THE VICINITY OF THUNDERSTORMS.

&&

.FIRE WEATHER...
ANOTHER DAY OF WARM TEMPERATURES...LOW HUMIDITIES AND BREEZY
CONDITIONS IS EXPECTED OVER SOUTHWEST MONTANA. WITH THE POSSIBILITY
OF ISOLATED THUNDERSTORMS THIS AFTERNOON...WHICH WILL INITIALLY
PRODUCE LITTLE RAINFALL...AND FIRE DANGERS THAT ARE INCREASING
DAILY...A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST
MONTANA. CONDITIONS SHOULD BEGIN TO IMPROVE BY LATE THIS
EVENING...AS THUNDERSTORMS MOVE OUT OF THE REGION...AND HUMIDITIES
START TO INCREASE. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  90  57  88  58 /  30  20   0   0
CTB  87  54  85  55 /  30  20   0   0
HLN  94  58  90  60 /  30  20   0   0
BZN  93  53  90  54 /  20  20   0   0
WEY  86  43  83  44 /  10  10   0   0
DLN  88  51  87  52 /  20  10   0   0
HVR  91  58  90  59 /  20  30   0   0
LWT  86  56  84  57 /  30  30   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR MUCH OF SOUTHWEST
MONTANA...

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 1, 7:49 PM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
749 PM MDT SUN JUL 1 2007

MTZ052>055-030200-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
749 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON THROUGH MONDAY
EVENING. DRY...VERY WARM AND BREEZY CONDITIONS WILL CAUSE
POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008>015-044>051-030200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
749 PM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:44 PM MDTSevere Thunderstorm WarningTFXChouteau, Pondera, Teton31 min
Jul 2, 3:45 PM MDTSevere Thunderstorm WarningTFXFergus45 min
Jul 2, 4:14 PM MDTSevere Thunderstorm WarningTFXChouteau46 min
Jul 2, 4:30 PM MDTSevere Thunderstorm WarningTFXFergus24 min
Jul 2, 4:41 PM MDTSevere Thunderstorm WarningTFXBlaine49 min
Jul 2, 4:59 PM MDTSevere Thunderstorm WarningTFXHill, Liberty46 min
Jul 2, 5:29 PM MDTSevere Thunderstorm WarningTFXBlaine46 min

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.